Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 19, NWS Bismarck, ND

October 12, 200625 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 12, 2006, 8:48 AM MDT for 25 counties in North Dakota. It took effect at Oct 12, 2006, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 8:48 AM MDT (14:48 UTC)
In effect from
Oct 12, 2006, 9:00 AM MDT
Expired
Oct 12, 2006, 7:49 PM MDT
In force
11 hr
Issued by
NWS Bismarck, ND
All 25 counties

Adams County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 58 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 121448
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
948 AM CDT THU OCT 12 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

.DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH. 

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
122300-
/O.NEW.KBIS.WI.Y.0019.061012T1500Z-061013T0200Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
948 AM CDT THU OCT 12 2006 /848 AM MDT THU OCT 12 2006/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KBIS 122014
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT THU OCT 12 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA...

.DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH.

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
130200-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-061013T0200Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
314 PM CDT THU OCT 12 2006 /214 PM MDT THU OCT 12 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 130149
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT THU OCT 12 2006

...WIND ADVISORY FOR WESTERN AND CENTRAL ALLOWED TO EXPIRE...
.THE WIND ADVISORY IN EFFECT FOR MOST OF WESTERN AND CENTRAL NORTH
DAKOTA UNTIL 9 PM CDT HAS BEEN ALLOWED TO EXPIRE. NORTHWEST WINDS
HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA. IT WILL
REMAIN BRISK IN EASTERN PARTS OF CENTRAL NORTH DAKOTA WITH WINDS
OF 15 TO 25 MPH CONTINUING THROUGH THE NIGHT.

DEEP LOW PRESSURE OVER SOUTHERN ONTARIO RESPONSIBLE FOR THE STRONG
WINDS WILL CONTINUE TO MOVE SLOWLY EAST.

NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051-
130300-
/O.CAN.KBIS.WI.Y.0019.000000T0000Z-061013T0200Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
849 PM CDT THU OCT 12 2006 /749 PM MDT THU OCT 12 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS WESTERN
AND CENTRAL NORTH DAKOTA.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 12, 2:30 AM MDT, 6 hours 18 minutes earlier.

Area forecast discussion, Oct 12, 2:30 AM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT THU OCT 12 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MAIN FORECAST CONCERNS ARE CONTINUING AFFECTS OF STRONG UPPER LOW.
UPPER LEVEL NORTHERLY JET OF 140-160 KNOTS OVER WESTERN NORTH DAKOTA
WILL MOVE TO THE CENTRAL PART OF THE STATE TODAY. THIS WILL KEEP
NORTHWEST WINDS UP AT 20 TO 35 MPH TODAY. BOTH THE NAM AND GFS BRING
THE LARGE SURFACE HUDSON BAY LOW FROM JUST NORTHEAST OF LAKE
SUPERIOR THIS MORNING AND RETROGRADES IT BACK TOWARDS LAKE SUPERIOR
BY FRIDAY MORNING. THIS WILL ACT TO INCREASE THE SURFACE PRESSURE
GRADIENT TONIGHT AND FRIDAY. WINDS SHOULD STAY UP THROUGH FRIDAY
AFTERNOON BEFORE FINALLY DECREASING AS THE COLD ARCTIC HIGH EAST OF
THE ROCKIES MOVES EASTWARD.

EXPECTING COLDER TEMPS THAN PREVIOUS FORECAST TODAY THROUGH SATURDAY
WITH RETROGRADING HUDSON BAY LOW. ALSO LOWERED DEWPOINTS QUITE A BIT
TO REFLECT ARCTIC-LIKE AIR ASSOCIATED WITH THIS DRY HIGH.

HAVE KEPT A CHANCE OF SNOW SHOWERS IN CENTRAL NORTH DAKOTA FOR TODAY
WITH SIGNIFICANT VORT MAX MOVING SOUTH ACROSS THE STATE. OTHERWISE
DRY FOR THE REMAINDER OF THE SHORT TERM WITH GRADUALLY CLEARING
SKIES FROM WEST TO EAST AS THE HUDSON BAY LOW FINALLY MOVES TOWARDS
CENTRAL ONTARIO ON SATURDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
THE EXTENDED PERIOD BEGINS WITH THE COLD UPPER HUDSON BAY LOW
EXITING THE REGION WITH A TRANSIENT UPPER RIDGE PUSING INTO THE
NORTHERN PLAINS SUNDAY. WITH SURFACE LOW DEVELOPMENT LAGGING ON
SUNDAY...SUNDAY CHC OF RAINSHOWERS MAY BE PREMATURE. WILL KEEP
SLIGHT CHC GOING FOR NOW. HOWEVER...BY MONDAY...THE OVERALL
CONSENSUS IS THAT THERE WILL BE AN INCREASED CHANCE OF PRECIPITATION
MONDAY THROUGH WEDNESDAY...WITH A MIX OF PRECIPITATION TYPE
DEPENDING ON SURFACE AND TEMPERATURES ALOFT.  BELOW SEASONAL
TEMPERATURES ARE EXPECTD THROUGH THE END OF THE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

JV/WAA
Hazardous weather outlook, Oct 12, 4:29 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM CDT THU OCT 12 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
529 AM CDT THU OCT 12 2006 /429 AM MDT THU OCT 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.